| Model Number |
FX385T |
| Medical Device Problem Codes |
Obstruction of Flow (2423); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
| Date of Event |
01/21/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
The complained product was sent to the manufacturer for investigation.
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valve were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 operates within the accepted tolerance in the horizontal position.The shuntassistant 2.0 does not operate within the specified tolerances in the vertical position.An accelerated outflow of shuntassistant 2.0 could be determined.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in shuntassistant 2.0.Results: we cannot determine functional deviations or other abnormalities in the progav 2.0.The valve operated within all specification.According to the results of the investigation, an accelerated outflow of the shuntassistant 2.0 was detected.The visible deposits have led to the functional deviation.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.The examination of the return has been completed with the drafting of this report.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx385t) was implanted.According to the complainant, the shunt system caused a blockage.The patient underwent a revision procedure.The complained product was not yet sent to the manufacturer for investigation.No patient complications were reported as a result of the revision procedure.
Additional Manufacturer Narrative
Manufacturing site evaluation: no product received to date.Should relevant additional information/investigation results become available, an additional medwatch report will be submitted.